Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Trizivir affecting nerves in bladder?
Aug 20, 2001

Dear Doctor:

Could Trizivir be the cause of losing the sensation of knowning when to urinate? I have been on Trizivir since March of this year (my first antiretroviral after AIDS diagnosis in January). I find that I no longer know when I need to urinate and never feel the sensation to do so. My body gives me absolutely no sign. When I do go, it's hard to begin urinating and I'm usually surprised to find my bladder so full. Does this specific problem point to the Trizivir or could it be something else? I am also on Mepron, Neurontin, Clonazepam and have just added a beta blocker and aspirin after a recent heart attack. However, this problem has been going on for a couple of months now and started before my heart attack of two weeks ago. My doctor doesn't give my "urination" problem too much importance and points to the labs (BUN, etc.) saying that he doesn't see a problem. I'm also retaining a little liquid in my lower legs but it disappears after laying down for a few hours? Any ideas or suggestions would be appreciated. I am treated at a large public hospital and the doctors are overworked and never have time to listen to questions. They take my blood, read the labs (most of the time), and tell me that everything is fine as long as the numbers are close to "normal" range. Am feeling a little lost and overwhelmed sometimes. Living with this virus is definitely possible, but it's not as peachy as the upbeat articles I read on the Net that make it sound as easy as swallowing a few pills just before running the marathon. Good luck to all with this illness!

Response from Dr. Bartlett

Your symptoms of urinary hesitancy and difficulty voiding are not commonly described with antiretroviral therapy, including Trizivir. However, I think they are very significant and merit attention. I assume that you are male, and therefore your prostate gland becomes an important concern. I strongly suggest that you mention your symptoms to your health care provider. It will be important for you to have a prostate exam, to have a post-void residual checked by placing a catheter into your bladder, and to have a prostate specific antigen blood test done. Good luck!



Previous
Is my Neuropathy Permanant?
Next
RE:Ziagen hypersensitivity

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement